[Skip to Content]
[Skip to Content Landing]
Article
June 1955

Drug Eruption from Sulfonamides: Minimal Oral Dose of Sulfadiazine, Sulfamerazine, and Sulfamethazine to Detect Their Sensitivity

AMA Arch Derm. 1955;71(6):740-741. doi:10.1001/archderm.1955.01540300062019
Abstract

Nowadays it is common to have patients remove from their purses or pockets quite a number of different kinds of pills and capsules that they are taking. It seems that the bad effects from one drug are being offset by taking another. Rather often, when patients see their medicines lined up on the examining table, they look bewildered and mention that they are not sure when this one or that one should be taken. These experiences keep the suspicion of drug eruptions at a high level. Clinical and laboratory findings in drug eruptions have been described, and commonly the reporter has verified the diagnosis by subsequent administration of the suspected drug. The test dose given appears to be a calculated guess. Warnings have been issued about the dangers from attempts to prove the diagnosis. On many occasions, the desire has arisen to prove the etiology in drug eruptions, but

References
1.
Unguentine, containing anhydroparahydroxymercurimetacresol, aluminum hydrate, zinc carbonate, zinc acetate, ammonium sulfate, ammonium acetate, phenol, zinc oxide, eucalyptus oil, oil red thyme, oleostearin, and petrolatum.
2.
Composition unknown.
3.
Loveman, A. B., and Simon, F. A.:  Fixed Eruption and Stomatitis Due to Sulfanilamide ,  Arch. Dermat. & Syph. 40:29, 1939.
4.
Dostrovski, A., and Sagher, F.:  Fixed Erythema Due to Sulfanilamide with Gradual Lessening Sensitivity ,  Arch. Dermat. & Syph. 49:418, 1944.
5.
Bellach, H.:  Hypersensitivity to Sulfapyridine ,  Arch. Dermat. & Syph. 58:134, 1948.
×